Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 201, NWS Boston/Norton, MA

August 6, 2008Franklin County, Worcester County, Massachusetts; Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 6, 2008, 7:50 PM EDT for Franklin County, Worcester County, Massachusetts; Cheshire County, New Hampshire. It was in force for 25 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2008, 7:50 PM EDT (23:50 UTC)
Expired
Aug 6, 2008, 8:15 PM EDT
In force
25 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Worcester County, MA, Cheshire County, NH

The radar

The Albany radar (KENX), 124 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 8:05 PM EDTTSTM WND DMGBernardston, MAWIRES DOWN
Aug 6, 8:10 PM EDTTSTM WND DMGNorthfield, MAWIRES DOWN
Aug 6, 8:12 PM EDTTSTM WND DMGGill, MATREES AND WIRES DOWN...REPORT OF ROTATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 062350
SVRBOX
MAC011-027-NHC005-070015-
/O.NEW.KBOX.SV.W.0201.080806T2350Z-080807T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
750 PM EDT WED AUG 6 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  SOUTHWESTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
  EASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREENFIELD...

* UNTIL 815 PM EDT

* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 10 MILES NORTHWEST OF COLRAIN TO LEYDEN TO
  HINSDALE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF
  BRATTLEBORO TO 9 MILES SOUTHWEST OF BRATTLEBORO TO BRATTLEBORO...
  AND MOVING SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LEYDEN BY 755 PM EDT...
  BERNARDSTON BY 800 PM EDT...
  NORTHFIELD BY 805 PM EDT...
  COLRAIN AND GILL BY 810 PM EDT...
  GREENFIELD...ERVING...MONTAGUE AND DEERFIELD BY 815 PM EDT...

LAT...LON 4273 7281 4274 7279 4274 7247 4280 7254
      4281 7253 4276 7239 4260 7221 4246 7242
      4254 7262
TIME...MOT...LOC 2349Z 322DEG 22KT 4277 7277 4273 7262
          4277 7255

$$
DRAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 7:31 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 6, 7:31 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
731 PM EDT WED AUG 6 2008

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL DEVELOP OVER ACROSS NEW ENGLAND FROM
THURSDAY THROUGH THE WEEKEND.  THIS WILL BRING SLIGHTLY BELOW NORMAL
TEMPERATURES ALONG WITH MAINLY SCATTERED AFTERNOON/EVENING SHOWERS
AND A FEW THUNDERSTORMS.  TEMPERATURES SHOULD BE A BIT BELOW NORMAL
FOR THIS TIME OF YEAR...WITH HIGHS MAINLY IN THE UPPER 70S TO LOWER
80S THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
MADE A FEW ADJUSTMENTS TO LOWER EVENING POPS AND ADJUST HOURLY
TEMPERATURES DOWNWARDS A FEW DEGREES.

STRATUS CONTINUES TO GRADUALLY EXPAND WESTWARD WITH TIME OVERNIGHT.
SPOTTY DRIZZLE EXPECTED MAINLY ALONG THE COAST AND HIGH TERRAIN
SECTIONS.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH THURSDAY NIGHT/...
FAIRLY DRY OVERNIGHT...THOUGH COULD SEE POCKETS OF DRIZZLE IN THE
HIGH LOW LEVEL MOISTURE. CONFIDENCE NOT HIGH ENOUGH TO INCLUDE IT AT
THIS POINT...BUT WILL MENTION IT TO NEXT SHIFT.

PROBLEM FOR THURSDAY WILL BE SCATTERED CONVECTION ONCE MORE. HIGHLY
ANOMALOUS 500 MB HEIGHTS /ABOUT 4 STANDARD DEVIATIONS BELOW NORMAL/
IN PLACE. THIS COLD POOL IS EXPECTED TO MAXIMIZE THE 1000-1200 J/KG
MEAN LAYER CAPE ACROSS SOUTHERN NEW ENGLAND INTO PULSE SEVERE
THUNDERSTORMS. CANNOT SAY WHERE EXACTLY JUST YET...BUT COULD BEGIN AS
EARLY AS NOON.

OTHERWISE...WILL HAVE A WEAK SURFACE TROUGH IN THE VICINITY OF
SOUTHERN NEW ENGLAND THURSDAY NIGHT. CONVECTION SHOULD BE PRIMARILY
DRIVEN BY DAYTIME HEATING...BUT COULD SEE A LINGERING STORM PAST
SUNSET.

STAYED CLOSE TO THE MODEL CONSENSUS FOR TEMPERATURES THIS PACKAGE.
PREFERRED A BLEND OF THE GFS AND NAM FOR TIMING AS WELL.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FRIDAY...
ANOMALOUS DEEP UPPER LEVEL TROUGH WILL REMAIN OVER NEW ENGLAND.  500
MB TEMPERATURES BETWEEN -15C AND -16C WILL RESULT IN STEEP MID LEVEL
LAPSE RATES AS WELL AS SOME INSTABILITY.  THEREFORE...WE EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS TO RE-DEVELOP BY LATE MORNING OR
EARLY AFTERNOON.  WILL RUN WITH LIKELY POPS TO THE NORTH OF THE MA
PIKE AND CHANCE POPS TO THE SOUTH OF THE PIKE.  MLCAPE VALUES LOOK
TO BE ON THE ORDER OF 500 TO 1000 J/KG.  NORMALLY WE WOULD LIKE TO
SEE VALUES A BIT HIGHER...BUT WITH SUCH COLD AIR ALOFT THE POTENTIAL
IS THERE FOR A FEW SEVERE THUNDERSTORMS.  HIGHS SHOULD BE IN THE
UPPER 70S TO AROUND 80 WITH COMFORTABLE HUMIDITY LEVELS.

SATURDAY AND SUNDAY...
UPPER LEVEL TOUGH AND THE COLD POOL ALOFT LOOKS TO REMAIN ANCHORED
OVER NEW ENGLAND THIS WEEKEND.  THIS WILL BRING A CONTINUATION OF A
BIT BELOW NORMAL TEMPERATURES.  HIGHS SHOULD MAINLY BE IN THE UPPER
70S TO LOWER 80S.  THE COLD AIR ALOFT WILL BRING THE CHANCE OF
MAINLY DIURNALLY DRIVEN SCATTERED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.  AREAL COVERAGE AND INTENSITY LOOKS TO BE HIGHER ON
SATURDAY...ESPECIALLY ACROSS THE NORTHERN SECTIONS OF THE REGION.
THEREFORE...WILL RUN WITH CHANCE POPS ON SATURDAY WITH MAINLY SLIGHT
CHANCE POPS ON SUNDAY.

MONDAY THROUGH WEDNESDAY...
FORECAST CONFIDENCE FAIRLY LOW OVER THIS PORTION OF THE FORECAST.
UPPER LEVEL TROUGH FINALLY LIFTS OUT OF THE REGION.  THIS MAY
PROVIDE FOR MAINLY A DRY DAY ON MONDAY.  HOWEVER...A COLD FRONT AND
A WAVE OF LOW PRESSURE MAY BRING A ROUND OF SHOWERS AND
THUNDERSTORMS SOMETIME TUESDAY AND OR WEDNESDAY.
HOWEVER...CONFIDENCE IS FAIRLY LOW AT THIS POINT.  WILL JUST RUN
WITH LOW CHANCE POPS MONDAY AND TUESDAY UNTIL THE MODELS COME INTO
BETTER AGREEMENT.  WILL GO WITH HIGHS IN THE LOW TO MID 80S FOR NOW.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
TONIGHT...WIDESPREAD IFR AREAS LIFR WITH -DZ BEGINNING 00Z EASTERN
TERMINALS AND SCATTERED IFR MAINLY BETWEEN 06Z AND 12Z WESTERN
TERMINALS. LOW STRATUS WILL REMAIN FROM ORH-PVD EAST THEN POSSIBLY
EXPANDING ACROSS THE WESTERN TERMINALS BY 06Z.

THURSDAY...MORNING IFR/LIFR CEILINGS EAST SHOULD IMPROVE TO MVFR BY
15-16Z. MVFR/IFR CEILINGS WEST SHOULD IMPROVE TO VFR BY 13-15Z. SCT TSRA
DEVELOPING BETWEEN 16-20Z VCNTY ALL TERMINALS XCPT POSSIBLY HYA-ACK.
HAIL AND GUSTY WINDS POSSIBLE WITH ANY THUNDERSTORMS.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY AND SATURDAY...
VFR CONDITIONS EXPECTED THE MAJORITY OF THE TIME.  HOWEVER...THERE
WILL BE MVFR/IFR CONDITIONS IN AREAS OF  SCATTERED
SHOWERS/THUNDERSTORMS DURING THE AFTERNOON/EVENING HOURS.  WILL ALSO
HAVE TO WATCH FOR PATCHY GROUND FOG LATE AT THE NIGHT INTO THE EARLY
MORNING HOURS...ESPECIALLY IF WE CAN MUSTER UP SOME CLEARING DURING
THESE TIMES.

SUNDAY AND MONDAY...
MAINLY VFR.

&&

.MARINE...
WINDS AND SEAS WERE APPROACHING 5 FT ACROSS PORTIONS OF THE COASTAL
WATERS...BUT ARE JUST BELOW THESE LIMITS. HAVE HELD OFF ON ANY SMALL
CRAFT ADVISORIES FOR THE MOMENT. WINDS AND SEAS EXPECTED TO DIMINISH
OVERNIGHT...WHICH ALSO FACTORED INTO THIS DECISION.

RELATIVELY LIGHT WINDS AND SEAS EXPECTED THURSDAY AND THURSDAY NIGHT.

OUTLOOK...FRIDAY THROUGH MONDAY...

LOOKS RATHER TRANQUIL AS SEAS SHOULD REMAIN IN THE 1 TO 3 FOOT RANGE
WITH SUSTAINED WINDS GENERALLY LESS THAN 15 KNOTS.
HOWEVER...MARINERS WILL HAVE TO BE ON THE LOOKOUT FOR SCATTERED
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WHICH COULD BRING
LOCALLY HIGHER WINDS AND SEAS ALONG WITH AN ATTENDANT LIGHTNING
THREAT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK
NEAR TERM...BELK/STRAUSS
SHORT TERM...BELK
LONG TERM...FRANK
AVIATION...FRANK/STRAUSS
MARINE...BELK/FRANK/STRAUSS
Hazardous weather outlook, Aug 6, 7:36 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
736 PM EDT WED AUG 6 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-072345-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
736 PM EDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS WILL AFFECT SOUTHERN NEW HAMPSHIRE AND NORTHWEST
MASSACHUSETTS THROUGH 10 PM THIS EVENING. A FEW OF THE STORMS MAY
PRODUCE GUSTY WINDS AND SMALL HAIL...BUT SEVERE WEATHER IS NOT
EXPECTED. BRIEF HEAVY RAIN MAY RESULT IN POOR DRAINAGE STREET
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON AND EVENING HOURS THURSDAY...FRIDAY AND SATURDAY.  A FEW
OF THE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL ALONG WITH
DAMAGING STRAIGHT LINE WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-072345-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
736 PM EDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON THURSDAY...FRIDAY AND SATURDAY.
LIGHTNING WILL BE THE MAIN RISK...BUT A FEW STORMS MAY CONTAIN GUSTY
WINDS AND HAIL. THE BEST CHANCE FOR THIS WILL BE ACROSS THE WATERS
NORTH OF PLYMOUTH MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FRANK

In the hours before

Special weather statement, Aug 6, 5:01 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT WED AUG 6 2008

CTZ002>004-MAZ011-062145-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-WINDHAM CT-
501 PM EDT WED AUG 6 2008

AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH ALONG A LINE EXTENDING FROM 3 MILES NORTH OF WILLINGTON TO 3
MILES SOUTHWEST OF TOLLAND TO SOUTH WINDSOR...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF MANSFIELD TO 4 MILES EAST OF VERNON
TO 4 MILES NORTH OF EAST HARTFORD...MOVING SOUTHEAST AT 30 MPH.

THESE THUNDERSTORMS SHOULD BE NEAR...STORRS AND MANSFIELD BY 510 PM
EDT...CHAPLIN AND WILLIMANTIC BY 520 PM EDT...AND SCOTLAND AND
WINDHAM BY 530 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

BELK
Local storm report, Aug 6, 5:34 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT WED AUG 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             GOSHEN                  42.43N 72.80W
08/06/2008  E0.75 INCH       HAMPSHIRE          MA   FIRE DEPT/RESCUE

0355 PM     TSTM WND DMG     WESTHAMPTON             42.30N 72.77W
08/06/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON CHESTERFIELD ROAD

0407 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
08/06/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON WARD AVE.

0420 PM     TSTM WND DMG     HOLYOKE                 42.21N 72.64W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN BLOCKING TEMPLE AND HOLYOKE ROAD

0421 PM     TSTM WND DMG     HOLYOKE                 42.21N 72.64W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON SOUTH STREET

0425 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            12 INCH LIMBS DOWN

0429 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN AT THREE DIFFERENT LOCATIONS

0429 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON HOUSE ON LAKEVILLE STREET

0431 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            NUMEROUS TREES DOWN SNAPPED OFF 8 TO 10 FEET ABOVE GROUND
            ON MEMORIAL DRIVE

0435 PM     NON-TSTM WND DMG WILBRAHAM               42.14N 72.44W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN

&&

WSIMPSON
Local storm report, Aug 6, 5:39 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
539 PM EDT WED AUG 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             GOSHEN                  42.43N 72.80W
08/06/2008  E0.75 INCH       HAMPSHIRE          MA   FIRE DEPT/RESCUE

            TWO TREES DOWN ON RTE 9 IN GOSHEN

0355 PM     TSTM WND DMG     WESTHAMPTON             42.30N 72.77W
08/06/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON CHESTERFIELD ROAD

0407 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
08/06/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON WARD AVE.

0420 PM     TSTM WND DMG     HOLYOKE                 42.21N 72.64W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN BLOCKING TEMPLE AND HOLYOKE ROAD

0421 PM     TSTM WND DMG     HOLYOKE                 42.21N 72.64W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON SOUTH STREET

0425 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            12 INCH LIMBS DOWN

0429 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN AT THREE DIFFERENT LOCATIONS

0429 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON HOUSE ON LAKEVILLE STREET

0431 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            NUMEROUS TREES DOWN SNAPPED OFF 8 TO 10 FEET ABOVE GROUND
            ON MEMORIAL DRIVE

0435 PM     TSTM WND DMG     WILBRAHAM               42.14N 72.44W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN

&&

WSIMPSON
Local storm report, Aug 6, 6:14 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
614 PM EDT WED AUG 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             GOSHEN                  42.43N 72.80W
08/06/2008  E0.75 INCH       HAMPSHIRE          MA   FIRE DEPT/RESCUE

            TWO TREES DOWN ON RTE 9 IN GOSHEN

0355 PM     TSTM WND DMG     WESTHAMPTON             42.30N 72.77W
08/06/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON CHESTERFIELD ROAD

0407 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
08/06/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON WARD AVE.

0420 PM     TSTM WND DMG     HOLYOKE                 42.21N 72.64W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN BLOCKING TEMPLE AND HOLYOKE ROAD

0421 PM     TSTM WND DMG     HOLYOKE                 42.21N 72.64W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON SOUTH STREET

0425 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            12 INCH LIMBS DOWN

0429 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN AT THREE DIFFERENT LOCATIONS

0429 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON HOUSE ON LAKEVILLE STREET

0431 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            NUMEROUS TREES DOWN SNAPPED OFF 8 TO 10 FEET ABOVE GROUND
            ON MEMORIAL DRIVE

0435 PM     TSTM WND DMG     WILBRAHAM               42.14N 72.44W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN

0440 PM     TSTM WND DMG     HOLYOKE                 42.21N 72.64W
08/06/2008                   HAMPDEN            MA   TRAINED SPOTTER

            TREES DOWN ON MAIN STREET IN THE SPRINGDALE AREA

&&

NSTRAUSS
Local storm report, Aug 6, 6:59 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
659 PM EDT WED AUG 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             GOSHEN                  42.43N 72.80W
08/06/2008  E0.75 INCH       HAMPSHIRE          MA   FIRE DEPT/RESCUE

            TWO TREES DOWN ON RTE 9 IN GOSHEN

0355 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
08/06/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            5 DIFFERENT LOCATIONS WITH TREES DOWN.

0355 PM     TSTM WND DMG     WESTHAMPTON             42.30N 72.77W
08/06/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON CHESTERFIELD ROAD

0408 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
08/06/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON WARD AVE.

0420 PM     TSTM WND DMG     HOLYOKE                 42.21N 72.64W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            SEVERAL TREES AND POWER LINES DOWN ON PARK STREET.

0420 PM     TSTM WND DMG     HOLYOKE                 42.21N 72.64W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN BLOCKING TEMPLE HOLYOKE ROAD.

0420 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
08/06/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON RTE 66.

0421 PM     TSTM WND DMG     HOLYOKE                 42.21N 72.64W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON SOUTH STREET

0425 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            12 INCH LIMBS DOWN

0429 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN AT THREE DIFFERENT LOCATIONS

0429 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON HOUSE ON OAKVILLE STREET.

0431 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            NUMEROUS TREES DOWN SNAPPED OFF 8 TO 10 FEET ABOVE GROUND
            ON MEMORIAL DRIVE

0435 PM     TSTM WND DMG     WILBRAHAM               42.14N 72.44W
08/06/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN

0440 PM     TSTM WND DMG     HOLYOKE                 42.21N 72.64W
08/06/2008                   HAMPDEN            MA   TRAINED SPOTTER

            TREES DOWN ON MAIN STREET IN THE SPRINGDALE AREA

&&

KAB
Special weather statement, Aug 6, 7:28 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
728 PM EDT WED AUG 6 2008

MAZ002-003-NHZ011-070015-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
728 PM EDT WED AUG 6 2008

AT 726 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35
MPH AND SMALL HAIL 9 MILES NORTH OF LEYDEN...OR ABOUT 6 MILES
SOUTHWEST OF BRATTLEBORO...MOVING SOUTHEAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...BERNARDSTON AND LEYDEN BY 740 PM
EDT...GILL AND NORTHFIELD BY 750 PM EDT...ERVING BY 800 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:42 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire3 hr
Aug 5, 9:20 PM EDTFlash Flood WarningBOXHampden, Hampshire115 min
Aug 5, 11:18 PM EDTAreal Flood WarningBOXHampden, Hampshire3 hr
Aug 6, 4:11 AM EDTFlood WatchBOXHampden, Hampshire, Worcester6 hr
Aug 6, 1:05 PM EDTSpecial Marine WarningBOX55 min
Aug 6, 1:57 PM EDTSpecial Marine WarningBOX48 min
Aug 6, 3:25 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire50 min
Aug 6, 4:06 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire54 min
Aug 6, 4:42 PM EDTAreal Flood AdvisoryBOXHampden93 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.